Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 52, NWS Amarillo, TX

October 4, 201111 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Oct 4, 2011, 3:41 AM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 4, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2011, 3:41 AM CDT (08:41 UTC)
In effect from
Oct 4, 2011, 12:00 PM CDT
Expired
Oct 4, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3502 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS84 KAMA 040841
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
341 AM CDT TUE OCT 4 2011

TXZ008-009-040945-
/O.CAN.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
HUTCHINSON-ROBERTS-
341 AM CDT TUE OCT 4 2011

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR HUTCHINSON AND AND ROBERTS COUNTY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE
WEATHER WATCH FOR HUTCHINSON AND ROBERTS COUNTY FOR TODAY. 

$$

OKZ001>003-TXZ001>007-011-012-016-017-042100-
/O.UPG.KAMA.FW.A.0046.111004T1700Z-111005T0000Z/
/O.NEW.KAMA.FW.W.0052.111004T1700Z-111005T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
341 AM CDT TUE OCT 4 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE AND THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN
HALF OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN
EFFECT.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH ARE POSSIBLE BETWEEN NOON AND 7 PM CDT TODAY.

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO FALL TO BETWEEN
  10 AND 15 PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP AROUND
  NOON TODAY AND THEN END AROUND 7 PM CDT AS WINDS SLOWLY DIMINISH
  AND HUMIDITY VALUES SLOWLY INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JACKSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
573 
WWUS84 KAMA 042028
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
328 PM CDT TUE OCT 4 2011

OKZ001>003-TXZ001>007-011-012-016-017-050000-
/O.CON.KAMA.FW.W.0052.000000T0000Z-111005T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-
328 PM CDT TUE OCT 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE
AND THE NORTHERN AND WESTERN HALF OF THE TEXAS PANHANDLE DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN 
  TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... 
  HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH...RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  ARE POSSIBLE THROUGH 7 PM CDT.

* HUMIDITY: MINIMUM HUMIDITY VALUES ARE EXPECTED TO REMAIN AT AROUND 15
  PERCENT THROUGH EARLY THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
  EARLY EVENING AS WINDS SLOWLY DIMINISH AND HUMIDITY VALUES SLOWLY
  INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

CLK

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 3, 11:44 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Oct 3, 11:44 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1144 PM CDT MON OCT 3 2011

.AVIATION...
NO CHANGES FROM REASONING OF FORECAST OF 6 HOURS AGO.  SOUTH SURFACE
WINDS TONIGHT SHOULD REMAIN BELOW 15 KT UNDER A MOSTLY CLEAR SKY.
LOW-LEVEL JET EXPECTED TO CAUSE AREAS OF LOW-LEVEL SHEAR NEAR KDHT
AND KGUY THROUGH 15Z TUESDAY.  NO OVERNIGHT LOW CLOUDS OR FOG
EXPECTED.  SOUTHWEST SURFACE WINDS AFTER SUNRISE WILL BECOME MORE
SOUTHERLY DURING THE DAY AND WILL GUST INTO THE 25 TO 30 KT RANGE.
SURFACE WINDS SHOULD THEN DROP BELOW 20 KT AROUND 00Z WEDNESDAY.  VFR
FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 731 PM CDT MON OCT 3 2011/

UPDATE...
WINDS ACROSS THE REGION HAVE DIMINISHED TO 15 MPH OR LESS ACROSS THE
REGION...THEREFORE THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. NO
OTHER CHANGES TO THE FORECAST AT THIS TIME.

JOHNSON

PREV DISCUSSION... /ISSUED 628 PM CDT MON OCT 3 2011/

AVIATION...
FEW HIGH CLOUDS CAN BE EXPECTED NEXT 24 HOURS.  SOUTHERLY SURFACE
WINDS MAY GUST ABOVE 20 KT FOR THE NEXT HOUR...BUT SHOULD THEN
DIMINISH TO BELOW 15 KT SUSTAINED.  LOW-LEVEL JET SETS UP
TONIGHT...WITH AREAS OF LOW-LEVEL WIND SHEAR EXPECTED BETWEEN 06Z AND
15Z TUESDAY AROUND KDHT AND KGUY.  NO OVERNIGHT LOW CLOUDS OR FOG
EXPECTED.  SURFACE WINDS COMMENCE AS SOUTHWESTERLY AFTER SUNRISE
TUESDAY...BACKING TO SOUTHERLY DURING THE DAY...WITH GUSTS AROUND 25
TO 30 KT EXPECTED.  VFR FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

PREV DISCUSSION... /ISSUED 439 PM CDT MON OCT 3 2011/

DISCUSSION...
DRY WEATHER EXPECTED TONIGHT THRU MOST OF TUESDAY NIGHT. BREEZY TO
WINDY CONDITIONS SEEM PLAUSIBLE FOR TUESDAY AS SFC PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO DEVELOPING VIGOROUS WRN US TROF. RETAINED
SLGT CHC POPS SWRN HALF OF FCST AREA LATE TUE NIGHT AS A LEAD UPPER
LEVEL SHORTWAVE TROF BEGINS TO EJECT NEWD TOWARDS SRN HIGH PLAINS.

SLGT CHC TO CHC POPS FOR SHOWERS AND TSTMS RETAINED FOR
WED...HIGHEST WRN ZONES GRADUALLY SHIFTING TOWARDS ERN SECTIONS LATER
WED INTO WED EVENING. SHORT AND MEDIUM RANGE MODELS CONTINUE TO
STRUGGLE WITH THE EVOLVING DEEP WRN US TROF AND ASSOCIATED CLOSED
LOW. LATEST ECMWF NOW KEEPS OUR AREA DRY FOR THU AND THU
NIGHT...ALMOST RESEMBLING SOME IDEA OF A MINOR DRY SLOT AND LACK OF
SUFFICIENT LOW LEVEL FORCING TO GET TSTMS TO FORM. THE GFS CONTINUES
TO SUGGEST SOME ISOLD TSTMS AT LEAST WILL DEVELOP ACROSS PNHDLS.
THEREFORE...HAVE RETAINED SLGT CHC POPS FOR THU AND THU NIGHT ALL
ZONES AT THIS TIME. WINDY CONDITIONS ANTICIPATED AS WELL.

IT APPEARS BEST THREAT FOR SHOWERS AND TSTMS WILL BE FRI AFTERNOON
AND NIGHT AS LARGE SCALE LIFT IMPINGES ON DEEPENING MOISTURE SUPPLY.
RETAINED THE 40 TO 50 POPS FOR THIS TIME PERIOD. THERE VERY WELL
COULD BE SOME HEAVY RAINFALL AS WELL SINCE PWATS ARE PROGGED TO
INCREASE TO ABOVE NORMAL VALUES FOR THIS TIME OF YEAR. SVR THREAT FRI
AFTERNOON AND EVENING WILL BE STRONGLY CONTINGENT ON AMOUNT OF
DAYTIME HEATING AND CORRESPONDING ATMOSPHERIC INSTABILITY.

GFS CONTINUES TO BE FASTEST IN EJECTING THIS VIGOROUS UPPER LOW NEWD
ON SATURDAY...WHILE ECMWF IS SLOWER. THIS HAS BIG IMPLICATIONS FOR
PRECIP CHCS ON SATURDAY AND SUNDAY. FOR NOW...WENT WITH A COMPROMISE
SOLUTION. IN PARTICULAR...WENT WITH 20 POPS WRN HALF FOR SAT AND SAT
NIGHT AND 30 POPS ERN HALF FOR THIS SAME TIME FRAME. TRIMMED POPS ON
SUNDAY TO ONLY INCLUDE SLGT CHC VALUES ACROSS ERN HALF OF THE PNHDLS.
MAINTAINED A DRY FCST FOR SUNDAY NIGHT AND NEXT MONDAY.

ANDRADE

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY UNTIL AROUND SUNSET THIS
EVENING ACROSS THE OK PNHDL AND MOST OF TEXAS PANHANDLE. CRITICAL
FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE ON TUESDAY ACROSS THIS
SAME AREA...WHILE ELEVATED FIRE WEATHER CONDITIONS ARE ANTICIPATED
ACROSS SE SECTIONS OF THE TEXAS PANHANDLE. NEITHER CRITICAL NOR
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED FROM WEDNESDAY THROUGH
THE UPCOMING WEEKEND DUE TO AN INCREASED THREAT OF SHOWERS AND
THUNDERTORMS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES FORECAST TO
REMAIN ABOVE 20 PERCENT.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.

OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/16
Hazardous weather outlook, Oct 3, 7:18 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT MON OCT 3 2011

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
718 PM CDT MON OCT 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON TUESDAY
AFTERNOON ACROSS THE OKLAHOMA PANHANDLE AS WELL AS THE WESTERN AND
NORTHERN HALF OF THE TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS
AREA FOR TUESDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS ARE
ANTICIPATED TUESDAY AFTERNOON ACROSS THE SOUTHEAST THIRD OF THE TEXAS
PANHANDLE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS THE
SOUTHWEST HALF OF THE TEXAS PANHANDLE. ANY STORMS THAT FORM ARE
EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS
PANHANDLES WEDNESDAY AND WEDNESDAY EVENING...AND THEN AGAIN THURSDAY
AFTERNOON THROUGH SATURDAY NIGHT. A FEW STORMS THAT FORM FRIDAY
AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN
ADDITION... HEAVY RAINFALL MAY OCCUR FRIDAY AFTERNOON AND FRIDAY
NIGHT...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY ACROSS THE EASTERN HALF OF
THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM SHOULD REMAIN
BELOW SEVERE LEVELS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION FRIDAY AFTERNOON AND NIGHT.

JOHNSON

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.